MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030040150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection: the nanocross elite model ab14w030040150 was inspected.The distal end of the catheter was inspected under micros cope.No damages were noted to the distal tip of the catheter; however, the balloon section distal the distal marker band showed signs of a previous insertion according to the shape of the balloon.Functional testing: a 0.014" guidewire from the lab was front loaded with no resistance (photo 7).The inflation device filled with water in the lab was connected to the balloon port of the nanocross elite manifold.Immediately after pressure was applied, the distal end of the balloon was leaking.The leaking occurred approximately 0.7cm from the distal tip (photo 9).Under microscope a longitudinal tear to the balloon was identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a nanocross to treat a 40mm calcified lesion with 70-80% stenosis in the left mid posterior tibial artery.Vessesl diameter was 3-4mm with little tortuosity.A cook 6-90 ansel sheath and a nitrex 0.14 300cm guidewire was used in the procedure.No embolic protection was used.There was no damage to the device packaging and no issues removing the device from its packaging.The device was prepped as per ifu with no issues.The device did not pass through a previously deployed stent.No resistance was encountered and excessive force was not used.The guidewire was advanced stiff end first but it was reported that ancillary device interaction was encountered with the guidewire and nanocross, the wire exited the catheter just proximal to the balloon.Another device was used in the procedure after the guidewire was repositioned.This device was prepped with no issues.This device did not pass through a previously deployed stent.No resistance was encountered and excessive force was not used.It was reported that the balloon was inflated twice using a boston scientific inflation device with 60/40 hep sal/contrast.The balloon burst on first i nflation.The device was removed intact and an angiogram confirmed that the result was satisfactory.No patient injury was reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8811919
Report Number2183870-2019-00378
Device Sequence Number14117714
Product Code LIT
UDI-Device Identifier00821684066409
UDI-Public00821684066409
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberAB14W030040150
Device Lot NumberA716310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight86